Do you live close to Christchurch?
I hope your family and friends are safe and well.
You probably belong to the "rare side effects" group!
Sorry to hear about your ordeal with this medication.
Even more common side effects are not exactly very common.
The main thing is that, this is all behind you now!
However, there are other concerns with taking certain medications,
as people do not understand the mechanisms involved.
Please take the time to read my latest post to "imalerie" titled MedMigraine in the Depression community, dated Feb 24 (my latest reply), as it relates to this.
You will also find information on possible causes of excess stomach acid production.
Please post again should you have any questions.
I take Ranitidine for my allergies, I never heard of somebody having a allergic reaction to it but it must be a rare side effect. But nobody belieaves when I say what Im allergic to, and almost die from it, and Im one in 260 million who has this allergy, Im deadly allergic to WATER of any kind even my sweet :S
Wow yeah i have heard of that. when i was younger i watched a documentary about this lady who couldn't have showers etc without a lot of pain. I guess in a way i am lucky because i can easily avoid Ranitidine but you cant easily avoid water as it is a essential need for life. How do you deal with it? how do drink enough water to survive and shower etc?
Hi yes i have been affected by the earthquake in Christchurch. but i am well and so are my family. Thank you for your post.
I experienced the same allergic reaction to this drug but not as severe. Lips throat tongue and face swelled up! It happened slowly but I was taken into emergency for treatment as well. It was a couple of years ago and haven touched ranitidine since. Just went in to speak to my doctor about it again to see if they could look into it more to make sure. He said it was almost impossible and that I had to have had something else in my system to have a reaction like that since it is used to treat allergies. He said I was fine and not to worry about it and sent me on my way. Is it worth looking into with another doctor or will I keep getting the same response??
I took one Zantac (ranitidine) and began experiencing itching all over. I formed welts that grew together in large masses. We poured caladryl all over and then used cool air from a blow dryer to cool the burning. My face puffed and I experienced shortness of breath. It was not a good experience. I found the Zantac which I bought at Sam's Club is the highest dose you can take. I was surprised that something this strong could be purchased over the counter. My doctor told me to take it for gerd.
I had taken this years ago with no problem.
GET ANOTHER DOCTOR. You need someone who will listen. Allergic reactions REQUIRE attention. A year ago, I had an ear infection. The doctor asked if I had allergies. I said I was allergic to penicillin. It was also on the record he read. He came back in 5 minutes with a prescription for penicillin. He acted shocked at what he had done. Yes, they get tired, they make mistakes. Find someone who will listen and work with you. Communication is two way when it comes to your health.
I had a reaction of taking two Zantac (ranitidine) tablets. My lips swelled and I and then I broke out in hives. I went to a Med Express where they gave me adrenaline and two other shots with a script for Prednisone. I was out of work for three weeks because I did not react well to the Prednisone and the hives wouldn't go away. I finally took Claritin D which eliminated the hives completely (I found this advice on the Internet and not from my doctor). I'll never take ranitidine in any form again.